Severe cutaneous adverse reactions to drugs

@article{Duong2017SevereCA,
  title={Severe cutaneous adverse reactions to drugs},
  author={Tu Anh Duong and Laurence Valeyrie-Allanore and Pierre Wolkenstein and Olivier Chosidow},
  journal={The Lancet},
  year={2017},
  volume={390},
  pages={1996-2011}
}
During the past decade, major advances have been made in the accurate diagnosis of severe cutaneous adverse reactions (SCARs) to drugs, management of their manifestations, and identification of their pathogenetic mechanisms and at-risk populations. Early recognition and diagnosis of SCARs are key in the identification of culprit drugs. SCARS are potentially life threatening, and associated with various clinical patterns and morbidity during the acute stage of Stevens-Johnson syndrome and toxic… 
Recognition and Management of Severe Cutaneous Adverse Drug Reactions (Including Drug Reaction with Eosinophilia and Systemic Symptoms, Stevens-Johnson Syndrome, and Toxic Epidermal Necrolysis).
TLDR
The clinical features, diagnostic workup, and management considerations are presented for each of these major SCARs.
An update on the management of severe cutaneous drug hypersensitivity reactions.
TLDR
Conventional and new treatment options for severe cutaneous drug hypersensitivity reactions are presented in detail in order to provide the contemporary approaches to lessen the morbidity and mortality relevant to these severe iatrogenic diseases.
Role of in vivo and in vitro tests in the diagnosis of severe cutaneous adverse reactions (SCAR) to drug.
TLDR
In vitro tests have shown promising results in the diagnosis of SCAR to drug and large multi-center collaborative studies are needed to better study sensitivity and specificity of in vivo and in vitro tests.
Clinical Phenotypes of Severe Cutaneous Drug Hypersensitivity Reactions.
TLDR
Clinical phenotypes of severe cutaneous drug hypersensitivity reactions, which include Stevens-Johnson syndrome, toxic epidermal necrolysis, drug rash eosinophilia and systemic symptoms are discussed.
Human leukocyte antigen-associated severe cutaneous adverse drug reactions: from bedside to bench and beyond
TLDR
The journey of SCARs from bedside to bench is documented comprehensively, future perspectives inSCARs research are outlined and the implementation of cost-effective screening programs enabling prevention in a number of countries are outlined.
Stevens-Johnson syndrome and toxic epidermal necrolysis: an update on pharmacogenetics studies in drug-induced severe skin reaction.
TLDR
Recent progresses in the Pharmacogenetics studies related to Stevens-Johnson syndrome/toxic epidermal necrolysis are summarized reporting the major genetic factors identified in the last years as associated with the disease and highlighting the use of some of these genomic variants in the clinical practice.
Drug reaction with eosinophilia and systemic symptoms (DRESS) in children.
TLDR
Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a severe reaction to drugs and the prompt withdrawn of the offending drug is of paramount importance for a better prognosis.
Severe Cutaneous Adverse Reactions: A Single-Center Retrospective Study of 173 Patients in China
Background Severe cutaneous adverse reactions (SCAR) to drugs are a crucial public health issue and the use of systemic corticosteroids in SCAR has been controversial. Objective To analyze clinical
Severe cutaneous adverse reactions induced by targeted anticancer therapies and immunotherapies
TLDR
Two distinct types of SCARs caused by targeted anticancer therapies and immunotherapies are outlined: drug rash with eosinophilia and systemic symptoms/drug-induced hypersensitivity syndrome and acute generalized exanthematous pustulosis, and imatinib was also the most common offending drug.
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 151 REFERENCES
Severe adverse cutaneous reactions to drugs.
TLDR
Adverse cutaneous reactions to drugs are frequent, affecting 2 to 3 percent of hospitalized patients, and prompt withdrawal of the offending drug is often the most important action to minimize morbidity.
Ten cases of drug reaction with eosinophilia and systemic symptoms (DRESS) treated with pulsed intravenous methylprednisolone.
TLDR
A prospective single-centre study to determine the efficacy of pulsed intravenous methylprednisolone followed by a short reducing course of oral prednisol one in ten patients with confirmed DRESS found an aggressive corticosteroid regimen in the management of DRESS is associated with good clinical outcome and acceptable tolerance.
Toxic epidermal necrolysis and Stevens-Johnson syndrome: does early withdrawal of causative drugs decrease the risk of death?
BACKGROUND Withdrawal of the drug(s) that cause severe cutaneous adverse reactions is usually recommended without proof that it alters the course of those reactions. OBJECTIVE To determine whether
Severe cutaneous adverse reactions: emergency approach to non-burn epidermolytic syndromes
TLDR
SCAR patients will substantially benefit from early interdisciplinary care and thorough consideration of complications during EMS transport and intensive care treatment.
Hypersensitivity reactions to HIV therapy.
TLDR
There is a need to undertake further research in this area to increase the understanding of the mechanisms, which may lead to better preventive strategies through the development of predictive genetic biomarkers or through guiding the design of drugs less likely to cause these types of adverse drug reactions.
HLA Associations and Clinical Implications in T-Cell Mediated Drug Hypersensitivity Reactions: An Updated Review
TLDR
This review summarizes the literature on recent progresses in pharmacogenetics studies and clinical application of pharmacogenetic screening based on associations between SCARs and specific HLA alleles to avoid serious conditions associated with drug hypersensitivity.
Long-term Sequelae of Stevens-Johnson Syndrome/Toxic Epidermal Necrolysis.
TLDR
Visceral organ involvement was observed in 2 patients with irreversible deterioration of chronic kidney disease and in one patient with interstitial lung disease, and the 2 most common sequelae were cutaneous and ocular problems, both with incidences of 44.1%.
Long-term sequelae of drug reaction with eosinophilia and systemic symptoms: a retrospective cohort study from Taiwan.
TLDR
The sequelae of DRESS can be divided into 2 major types that appear to occur in different age groups: young patients tend to develop autoimmune diseases, whereas elderly patients are more vulnerable to end-organ failure.
Short- and long-term outcomes of 34 patients with drug-induced hypersensitivity syndrome in a single institution.
TLDR
The need for anti-inflammatory effects from systemic corticosteroids should be balanced with the risk of infectious diseases and the benefits of preventing the appearance of later autoimmune conditions in patients with DIHS/DRESS.
Drug reaction with eosinophilia and systemic symptoms (DRESS): an original multisystem adverse drug reaction. Results from the prospective RegiSCAR study
Cases of severe drug hypersensitivity, demonstrating a variable spectrum of cutaneous and systemic involvement, are reported under various names, especially drug reaction with eosinophilia and
...
1
2
3
4
5
...